Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 147, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 28, 2009, 10:33 PM CDT for Kinney County, Val Verde County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2009, 10:33 PM CDT (03:33 UTC)
- Expired
- Sep 28, 2009, 11:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Kinney County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 49 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1849 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 290333
SVREWX
TXC271-465-290400-
/O.NEW.KEWX.SV.W.0147.090929T0333Z-090929T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1033 PM CDT MON SEP 28 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN KINNEY COUNTY...
EXTREME SOUTHERN VAL VERDE COUNTY...
* UNTIL 1100 PM CDT.
* AT 1030 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED OVER EXTREME WESTERN KINNEY COUNTY NEAR THE
RIO GRANDE...OR 12 MILES SOUTHEAST OF DEL RIO...AND MOVING
SOUTHEAST AT 5 TO 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.
LAT...LON 2928 10089 2934 10083 2919 10058 2909 10068
2916 10078 2919 10078 2923 10081 2924 10081
TIME...MOT...LOC 0332Z 316DEG 6KT 2922 10078
$$1 follow-up statement
000
WWUS54 KEWX 290353
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1053 PM CDT MON SEP 28 2009
TXC271-465-290400-
/O.CON.KEWX.SV.W.0147.000000T0000Z-090929T0400Z/
VAL VERDE TX-KINNEY TX-
1053 PM CDT MON SEP 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN KINNEY AND EXTREME SOUTHERN VAL VERDE COUNTIES...
AT 1053 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE HAIL. THIS
STORM WAS LOCATED OVER EXTREME SOUTHWESTERN KINNEY COUNTY...OR 17
MILES NORTHWEST OF QUEMADO...MOVING SOUTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 2925 10083 2927 10074 2919 10058 2909 10068
2916 10078 2919 10078 2923 10081 2924 10081
TIME...MOT...LOC 0353Z 324DEG 7KT 2917 10075
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 9:50 PM CDT, 43 minutes earlier.
Area forecast discussion, Sep 28, 9:50 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 950 PM CDT MON SEP 28 2009 .DISCUSSION... THE WEAK COLD FRONT HAS NEARLY EXITED THE CWA. SHOWERS AND THUNDERSTORMS WILL CONTINUE BEHIND THE FROPA THROUGH THE NEXT FEW HOURS...MAINLY ALONG AND SOUTH OF HIGHWAY 90. POCKETS OF HEAVY RAINS WILL CONTINUE ACROSS THE COASTAL PLAINS WHICH MAY LEAD TO ISOLATED MINOR FLOODING ISSUES. THE THREAT FOR HEAVY RAIN WILL BEGIN TO DECREASE AFTER MIDNIGHT. HAVE TWEAKED POPS/WX AND SENSIBLE WEATHER GRIDS TO ACCOUNT FOR CURRENT TRENDS...BUT ALL CHANGES WERE RELATIVELY MINOR. NEW ZONES WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 616 PM CDT MON SEP 28 2009/ AVIATION... A WEAK COLD FRONT WAS PUSHING SOUTHWARD THRU THE HILL COUNTRY AND ACROSS S CENTRAL TX THIS EVENING WITH SCT SHRA AND ISOLD TSRA DEVELOP AHEAD AND BEHIND THE FRONT. LIGHT SE WINDS AHEAD OF THE FRONT WILL SHIFT TO NE AT 5 TO 15 KNOTS. VFR CONDITIONS WILL PREVAIL EXCEPT FOR LOWER MVFR-IFR CONDITIONS IN THE SHRA/TSRA OVERNIGHT. MVFR CIGS WILL FORM MAINLY AHEAD OF THE FRONT AFTER 08Z AND CONTINUE THROUGH ABOUT 15Z-17Z INCLUDING THE KSAT/KSSF AND KDRT TAF SITES. SCT SHRA AND ISOLD SHRA WILL REDEVELOP ALONG THE NEAR STATIONARY FRONTAL BOUNDARY WITH HEATING ON TUESDAY. PREV DISCUSSION... /ISSUED 321 PM CDT MON SEP 28 2009/ DISCUSSION... ATMOSPHERIC MOISTURE IS ON THE UPTREND ACROSS OUR AREA AND THIS IS REFLECTED IN THE SURFACE DEWPOINT TEMPERATURES...WHICH AT 12Z WERE UP AN AVERAGE OF 3 DEGREES COMPARED TO 24H PRIOR. THE LATEST KEWX AND KDFX VAD WIND PROFILES IMPLY THIS INCREASE IN MOISTURE AS WELL WITH WINDS BACKING FROM THIS MORNING UNTIL 3PM UP TO ROUGHLY 14K FEET ABOVE GROUND LEVEL. THE 12Z NAM12 SHOWS PWATS INCREASING THIS EVENING UP TO 1.9 INCHES NEAR KDRT AND KSAT...THEN UP TO SLIGHTLY OVER 2 INCHES ALONG OUR SOUTHERN-MOST COUNTIES. GIVEN THESE ABOVE NORMAL PWAT VALUES...A SLOWING/STALLING FRONT (CURRENTLY PUSHING INTO OUR NORTHERN-MOST COUNTIES) AND WEAK STEERING WINDS IN THE MID LEVELS OF THE ATMOSPHERE...LOCALLY HEAVY RAINFALL POTENTIAL LOOKS TO BE ON THE INCREASE. THE GREATEST THREAT FOR LOCALLY HEAVY RAINFALL OF 1-2+ INCHES WILL GENERALLY BE ALONG AND SOUTH OF INTERSTATE 10 UNTIL MIDNIGHT. CONVECTION IS FORECAST TO TREND DOWN BY THEN...WITH A LOSS OF SURFACE HEATING AND DRIER AIR FILTERING- IN BEHIND THE FRONT. RAIN CHANCES WILL DECREASE TUESDAY...BUT HANG-IN THE FORECAST FOR THE NEXT SEVEN DAYS. THE NEXT JUMP IN CHANCES WILL BE THURSDAY NIGHT WITH ANOTHER WEAK FRONT. THE 12Z GFS40 LINGERS MOISTURE AND THE TAIL-END OF THE FRONT OVER OUR AREA FRIDAY INTO SATURDAY...BUT THE 12Z ECMWF CLEANS US OUT UNTIL LATE SATURDAY NIGHT. THESE DIFFERENCES ARE DUE TO SUBTLE VARIATIONS IN THE FORECAST POSITIONS OF SYNOPTIC SCALE LOW PRESSURE SYSTEMS BETWEEN THE TWO MODEL SOLUTIONS. OUR FORECAST WILL BE CLOSER TO THE GFS GIVEN THE RECENT WETTER TRENDS. ANOTHER INCREASE IN RAIN CHANCES WILL HAPPEN LATE IN THE WEEKEND WITH A LARGE UPPER LOW FORECAST TO DEVELOP AND DIVE SOUTH INTO THE WESTERN ROCKIES...THEN PICK UP PACIFIC MOISTURE WHICH IS FORECAST TO MOVE ACROSS MEXICO INTO TEXAS. THE 12Z GFS AND ECMWF SHOW MOST OF THIS MOISTURE MOVING FURTHER NORTH OF OUR CWFA WHEN COMPARED TO YESTERDAYS 12Z RUNS...BUT THERE IS PLENTY OF ROOM FOR ERROR AT 144H+. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 85 69 88 74 / 30 20 10 20 10 AUSTIN BERGSTROM INTL AIRPORT 64 84 66 89 73 / 40 20 10 20 10 NEW BRAUNFELS MUNI AIRPORT 65 87 68 88 73 / 50 30 10 20 10 BURNET MUNI AIRPORT 60 82 66 85 72 / 20 10 10 10 - DEL RIO INTL AIRPORT 70 88 73 92 76 / 50 20 10 - - GEORGETOWN MUNI AIRPORT 62 84 68 86 73 / 20 10 10 20 10 HONDO MUNI AIRPORT 69 88 70 90 72 / 60 30 10 10 - SAN MARCOS MUNI AIRPORT 64 85 68 87 73 / 50 20 10 20 10 LA GRANGE - FAYETTE REGIONAL 64 86 68 87 73 / 60 30 20 30 10 SAN ANTONIO INTL AIRPORT 67 87 71 88 75 / 60 30 10 20 10 STINSON MUNI AIRPORT 68 87 71 89 73 / 60 30 10 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/01
Hazardous weather outlook, Sep 28, 5:32 AM CDT, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 532 AM CDT MON SEP 28 2009 TXZ171>173-183>194-202>209-217>225-228-291045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 532 AM CDT MON SEP 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 28, 5:16 PM CDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 516 PM CDT MON SEP 28 2009 TXZ185>187-282315- BANDERA-KERR-REAL- 516 PM CDT MON SEP 28 2009 ...A STRONG THUNDERSTORM WAS AFFECTING BANDERA...KERR AND REAL COUNTIES... AT 514 PM CDT...A STRONG THUNDERSTORM WAS INDICATED 10 MILES SOUTHWEST OF KERR WILDLIFE MGMT AREA...OR 18 MILES NORTH OF VANDERPOOL...MOVING SLOWLY EAST AT 5 TO 10 MPH. PEOPLE IN NORTHEASTERN REAL...NORTHWESTERN BANDERA AND WESTERN KERR COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MARBLE SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
Special weather statement, Sep 28, 7:07 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 707 PM CDT MON SEP 28 2009 TXZ209-290030- FAYETTE- 707 PM CDT MON SEP 28 2009 ...A STRONG THUNDERSTORM WAS AFFECTING FAYETTE COUNTY... AT 706 PM CDT...A STRONG THUNDERSTORM WAS INDICATED 8 MILES NORTH OF LA GRANGE...MOVING SOUTH AT 10 MPH. PEOPLE IN NORTHEASTERN FAYETTE COUNTY...INCLUDING THE FOLLOWING LOCATION...LA GRANGE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Local storm report, Sep 28, 8:01 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 PM CDT MON SEP 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 5 N LA GRANGE 29.98N 96.88W
09/28/2009 E1.75 INCH FAYETTE TX LAW ENFORCEMENT
&&
EVENT NUMBER EWX0900104
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:20 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 25 min |
| Sep 28, 9:05 PM CDT | Areal Flood Advisory | EWX | Gonzales, Karnes, Wilson | 115 min |
| Sep 28, 10:06 PM CDT | Areal Flood Advisory | EWX | Fayette, Lavaca | 114 min |
| Sep 28, 11:01 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 44 min |
| Sep 28, 11:27 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 31 min |
| Sep 28, 11:55 PM CDT | Areal Flood Advisory | EWX | Caldwell, Fayette, Gonzales, Lavaca | 2 hr |
| Sep 29, 1:27 AM CDT | Areal Flood Advisory | EWX | Maverick | 108 min |
| Sep 29, 2:35 AM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Sep 29, 2:49 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano, Williamson | 116 min |
| Sep 29, 3:42 AM CDT | Flash Flood Warning | EWX | Frio, Medina, Uvalde, Zavala | 105 min |
| Sep 29, 4:48 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano, Travis, Williamson | 117 min |
| Sep 29, 5:15 AM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| Sep 29, 12:17 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 118 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.